MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE - 15-DEG CURVED, DOUBLE SERRATED, CONCAVE, 4.0MM X 110MM, POU; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE - 15-DEG CURVED, DOUBLE SERRATED, CONCAVE, 4.0MM X 110MM, POU; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB415
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an in-office hybrid balloon sinuplasty (bsp) procedure with shaver, the physician felt that there was a variety of inaccuracies between the different instruments that were used.The instruments used were the following: a 4.0mm ¿ 15° trudi navigation shaver blade (tsb415 / 240117c-pc), a 0° trudi nav suction device (tdns000z / 2308140), a 70° trudi nav suction device (tdns070z / 2309057), a 90° trudi nav suction device (tdns090z / 2312269), an acclarent pivot navigation balloon dilation system (pvt0616n / 82284217), and a trudi nav cable (tdnc001 / 240304d-pc) that was used for the suctions.How much inaccuracy was observed / present could not be confirmed.The procedure reportedly continued without any troubleshooting.The software value to be v2.3.2.3, but the caller did not have the full version.There was no report of any negative patient impact.None of the complaint products are available for return.On 24-apr-2024, additional information was received.Per the information, the physician¿s office staff member registered the case.How the inaccuracy was determined could not be confirmed.The inaccuracy was first noticed when the physician mentioned ¿the inaccuracy in this case towards the middle of the procedure.¿ the physician stated that he was comparing accuracy through instrumentation.Computed tomography (ct) image was used as the primary image.The total amount of slice cannot be confirmed, but it was reported by the caller to be ¿somewhere [in the] 0.4mm ¿ 8mm range.¿ the field of view could not be confirmed.There were no noticeable defects to the ct scanned image.It was an office staff member who performed the registration.¿he has been serviced by acclarent representatives and the surgeon.¿ this was not the first time accuracy has been an issue for the person performing the registration.The number of times he has performed registration cannot be confirmed, but per the caller, ¿i believe he has been registering in this surgeon¿s office since february.¿ per the additional information, there were no ferromagnetic interference errors displayed, but it cannot be confirmed if there was any ferromagnetic material placed within the trudi zone.The registration process was not restarted / redone after the initial finding.Case log files will be uploaded.Regarding whether the patient tracker moved or the patient tracker cable was under tension in relation to this event, the information indicated that ¿this case and those previously for a several weeks utilized the older reusable trudi patient tracker at the request of the customer.Not applicable in regard to movement or tension.¿ there was no other device¿s shaft in the proximity to the emitter pad¿s transmitter.Related to the 4.0mm ¿ 15° trudi navigation shaver blade (tsb415 / 240117c-pc), the serial number marked on the white trudi connector (usb) is not available.When the accuracy issue was observed, the bar below the device icon on the trudi system monitor was gray when not within the emitter pad range and green when within the emitter pad range.There was no error message on the trudi nav monitor for the device.The device was plugged in after registration.The crosshairs did not turn yellow.It was not certain if the inaccuracy was within 2mm.The dongle used when the issue occurred was white.Based on the additional information received on 24-apr-2024, the issues reported have been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.Section d.2b: procode is pgw/erl.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (240117c-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2024-00030, 3005172759-2024-00031, 3005172759-2024-00032, 3005172759-2024-00033, 3005172759-2024-00034, and 3005172759-2024-00035.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SHAVER BLADE - 15-DEG CURVED, DOUBLE SERRATED, CONCAVE, 4.0MM X 110MM, POU
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19177532
Report Number3005172759-2024-00030
Device Sequence Number7412259
Product Code ERL
UDI-Device Identifier10705031469297
UDI-Public10705031469297
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Catalogue NumberTSB415
Device Lot Number240117C-PC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale